Premenstrual Dysphoric Disorder

by Dianna
(Florida)

Hello, my name is Dianna. I have been perusing this website on and off for a couple of months trying to figure out what to do. Almost ten years ago, at the age of 20 I discontinued my use of marijuana and alcohol (I had been abusing both for years). As soon as I quit those substances cold turkey, I noticed many changes in my moods that I later was able to discern were all clustered around the two weeks before my period would start. I mention the original abuse of marijuana and alcohol because it wasn't until I quit those things that I noticed what I did. I have done the whole 12 step thing and been to a lot of therapy, yadda yadda yadda. I have suffered from PMDD ever since then. I have all of the typical symptoms, fatigue, crying spells, anger, feelings of guilt and shame, suicidal thoughts, breast tenderness, hypersomnia, feeling out of touch with who I am, acne, bloating, etc. At first gynecologists tried birth control and then prozac and later zoloft and now 100 mg oral micronized progesterone. BTW, I am a good student, I read up on all that I could about it and realize that creams are simply better in many ways let alone the reduced stress on the liver, but right now this is the only form of progesterone that I can consistently get my hands on. The initial dose of 100 mg oral micronized progesterone induced increased symptoms! So frustrated! I have been trying to increase it on my own during this cycle. I am taking one of those 100 mg capsules 4 times a day, most times with food. I go see the doctor again soon, but I am just so fed up with doctors not being able to help me. I am sorry that this is so long. I would love if I could get some feedback.
Thank you,
Dianna

Comments for Premenstrual Dysphoric Disorder

Click here to add your own comments

Mar 10, 2013
Premenstrual Dysphoric Disorder
by: Wray

Hi Dianna I'm so pleased you've done some of your own research. You are right about the oral progesterone, it's the least effective Delivery system, "The liver and gut region removed a mean of 96 per cent of the progesterone entering these tissues" see here. So you are getting very little, which would only make matters worse, which is exactly what you experienced. We do have a few pages you could look through, anger and Aggression, Breast Tenderness, Anxiety and Acne. You say you can't get hold of progesterone, is this because the creams are not covered by insurance? As they are readily available, see here. 400mg/day is a good amount, and one I often recommend. But please consider emptying the contents into some skin cream and applying that. You will get the full benefit of the progesterone if you do. It appears you're using the progesterone daily, through bleeding too. This is a good idea as it ensures progesterone becomes the dominant hormone and suppresses excess oestrogen. Once you feel stable you can begin to follow your cycle again. Please consider taking some of the nutrients listed on the anxiety page. There's also more info on our page How to use progesterone cream. Take care Wray

Mar 10, 2013
Re: PMDD
by: Dianna

Wray, you so much, your comment was especially helpful because I have often wondered if I could just open the pills and put the contents in cream and on my skin. I didn't know for sure. Thank you for confirming that. I am wondering how much I should use though. I was taking 400 mg because I knew that most of it wasn't getting into my system. Should I keep with using that high of a dose, or should I decrease it?

Mar 15, 2013
Re: PMDD
by: Wray

Hi Dianna Sorry, but I'm so behind again. Have you tried opening them? Some don't mix well I believe, do hope the ones you have do. And yes please continue using the 400mg/day, that should help a great deal. You could experience some Oestrogen Dominance initially, but it should pass quickly. Let me know how you get on. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...